Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Isentress and Headache
Apr 2, 2008

I've been on Isentress (and Truvada) since early December 2007. My numbers are good but I have a constant dull headache. It's sort of a feeling like my brain is contracted. I've taken NSAID's but they don't affect it at all. Is there any way to determine if Isentress is causing the head pain? I've taken Truvada for several years with no headache so Isentress would be the suspect here. I read that head pain is one of the most common side effects of Isentress. I wonder if anyone else has this experience with this medication. Thanks.

Response from Dr. Henry

I have heard some anecdotal reports of headaches of spikes in blood pressure from raltegaravir (Isentress). The only way to find out for sure is to switch off the Isentress on a trial basis (ie use a NNRTI or boosted PI) depending on your past treatment history and resistance concerns. Should be able to sort out within several weeks. If you viral level is suppressed usually OK to switch to an alternative effective drug. KH



Previous
Cortisol, sleep problems, stress and Norvir
Next
Missed a dose

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement